Alert archive / Illinois / Flash Flood Watches in 2021

Flash Flood Watch 3, NWS Paducah, KY

April 27, 20214 states

NWS Paducah, KY issued this flash flood watch at Apr 27, 2021, 3:11 PM CDT for 4 states. It took effect at Apr 28, 2021, 1:00 PM CDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2021, 3:11 PM CDT (20:11 UTC)
In effect from
Apr 28, 2021, 1:00 PM CDT
Expired
Apr 29, 2021, 12:01 PM CDT
In force
23 hr
Issued by
NWS Paducah, KY
Flood severity
None
All 46 counties

Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Carlisle County, KY, Crittenden County, KY, Daviess County, KY, Henderson County, KY, Livingston County, KY, McCracken County, KY, McLean County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 56 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1591 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

776 
WGUS63 KPAH 272011
FFAPAH

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Paducah KY
311 PM CDT Tue Apr 27 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ003>005-007-010-014-015-
018>020-MOZ076-086-087-100-107>112-114-280930-
/O.NEW.KPAH.FF.A.0003.210428T1800Z-210430T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-White-
Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-Hardin-
Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick-
Spencer-Carlisle-Ballard-McCracken-Livingston-Crittenden-Union KY-
Webster-Henderson-Daviess-McLean-Perry MO-Bollinger-Cape Girardeau-
Wayne MO-Carter-Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Murphysboro, Jackson, Doniphan, McLeansboro, 
Calhoun, Fairfield, Petersburg, Charleston, Shawneetown, Carbondale, 
Fort Branch, Piedmont, Vienna, Perryville, Metropolis, Evansville, 
Poseyville, Marble Hill, Van Buren, Herrin, Harrisburg, Mound City, 
Carmi, Jonesboro, Henderson, Cape Girardeau, Mount Vernon, Poplar 
Bluff, Bardwell, Paducah, Smithland, West Frankfort, Boonville, 
Mount Carmel, New Madrid, Albion, Golconda, Pinckneyville, Cairo, 
Sikeston, Bloomfield, Morganfield, Owensboro, Marion, Wickliffe, 
Rockport, Elizabethtown, and Dixon
311 PM CDT Tue Apr 27 2021

...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH 
THURSDAY EVENING...

The National Weather Service in Paducah has issued a

* Flash Flood Watch for portions of southern Illinois...southwest 
  Indiana...western Kentucky and southeast Missouri, including the 
  following areas, in southern Illinois, Alexander, Edwards, 
  Franklin, Gallatin, Hamilton, Hardin, Jackson, Jefferson, Johnson, 
  Massac, Perry IL, Pope, Pulaski, Saline, Union, Wabash, Wayne IL, 
  White and Williamson. In southwest Indiana, Gibson, Pike, Posey, 
  Spencer, Vanderburgh and Warrick. In western Kentucky, Ballard, 
  Carlisle, Crittenden, Daviess, Henderson, Livingston, McCracken, 
  McLean, Union KY and Webster. In southeast Missouri, Bollinger, 
  Butler, Cape Girardeau, Carter, Mississippi, New Madrid, Perry MO, 
  Ripley, Scott, Stoddard and Wayne MO.

* From Wednesday afternoon through Thursday evening

* There will be the potential for several rounds of moderate to heavy
  rainfall. From 2 to 4 inches of rainfall will be possible. Locally 
  higher amounts cannot be rule out. This watch is generally in affect 
  for locations north of a line extending from Doniphan, Missouri to 
  Paducah, Kentucky to Calhoun, Kentucky.


* In addition to the flash flood potential of urban and rural areas, 
  main stem rivers may also be affected out in time. 

$$

GREG
5 follow-up statements
723 
WGUS63 KPAH 280813
FFAPAH

Flood Watch
National Weather Service Paducah KY
313 AM CDT Wed Apr 28 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ003>005-007-010-014-015-
018>020-MOZ076-086-087-100-107>112-114-282100-
/O.CON.KPAH.FF.A.0003.210428T1800Z-210430T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-White-
Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-Hardin-
Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick-
Spencer-Carlisle-Ballard-McCracken-Livingston-Crittenden-Union KY-
Webster-Henderson-Daviess-McLean-Perry MO-Bollinger-Cape Girardeau-
Wayne MO-Carter-Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Murphysboro, Jackson, Doniphan, McLeansboro, 
Calhoun, Fairfield, Petersburg, Charleston, Shawneetown, Carbondale, 
Fort Branch, Piedmont, Vienna, Perryville, Metropolis, Evansville, 
Poseyville, Marble Hill, Van Buren, Herrin, Harrisburg, Mound City, 
Carmi, Jonesboro, Henderson, Cape Girardeau, Mount Vernon, Poplar 
Bluff, Bardwell, Paducah, Smithland, West Frankfort, Boonville, 
Mount Carmel, New Madrid, Albion, Golconda, Pinckneyville, Cairo, 
Sikeston, Bloomfield, Morganfield, Owensboro, Marion, Wickliffe, 
Rockport, Elizabethtown, and Dixon
313 AM CDT Wed Apr 28 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON 
THROUGH THURSDAY EVENING...

The Flash Flood Watch continues for

* Portions of southern Illinois...southwest Indiana...western 
  Kentucky and southeast Missouri, including the following areas, in 
  southern Illinois, Alexander, Edwards, Franklin, Gallatin, 
  Hamilton, Hardin, Jackson, Jefferson, Johnson, Massac, Perry IL, 
  Pope, Pulaski, Saline, Union, Wabash, Wayne IL, White and 
  Williamson. In southwest Indiana, Gibson, Pike, Posey, Spencer, 
  Vanderburgh and Warrick. In western Kentucky, Ballard, Carlisle, 
  Crittenden, Daviess, Henderson, Livingston, McCracken, McLean, 
  Union KY and Webster. In southeast Missouri, Bollinger, Butler, 
  Cape Girardeau, Carter, Mississippi, New Madrid, Perry MO, Ripley, 
  Scott, Stoddard and Wayne MO.

* From 1 PM CDT this afternoon through Thursday evening

* There will be the potential for several rounds of moderate to heavy
  rainfall this afternoon through Thursday evening. Rainfall totals 
  of 2 to 4 inches will be possible. Locally higher amounts cannot 
  be ruled out. This watch is generally in affect for locations 
  north of a line extending from Doniphan, Missouri to Paducah, 
  Kentucky to Calhoun, Kentucky.

* In addition to the flash flood potential of urban and rural areas, 
  main stem rivers may also be affected out in time. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not attempt to drive across water covered roads. If you come upon 
a flooded road, turn around and find an alternate route.

&&

$$

16
701 
WGUS63 KPAH 290103
FFAPAH

Flood Watch
National Weather Service Paducah KY
803 PM CDT Wed Apr 28 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ003>005-007-010-014-015-
018>020-MOZ076-086-087-100-107>112-114-290915-
/O.CON.KPAH.FF.A.0003.000000T0000Z-210430T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-White-
Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-Hardin-
Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick-
Spencer-Carlisle-Ballard-McCracken-Livingston-Crittenden-Union KY-
Webster-Henderson-Daviess-McLean-Perry MO-Bollinger-Cape Girardeau-
Wayne MO-Carter-Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Murphysboro, Jackson, Doniphan, McLeansboro, 
Calhoun, Fairfield, Petersburg, Charleston, Shawneetown, Carbondale, 
Fort Branch, Piedmont, Vienna, Perryville, Metropolis, Evansville, 
Poseyville, Marble Hill, Van Buren, Herrin, Harrisburg, Mound City, 
Carmi, Jonesboro, Henderson, Cape Girardeau, Mount Vernon, Poplar 
Bluff, Bardwell, Paducah, Smithland, West Frankfort, Boonville, 
Mount Carmel, New Madrid, Albion, Golconda, Pinckneyville, Cairo, 
Sikeston, Bloomfield, Morganfield, Owensboro, Marion, Wickliffe, 
Rockport, Elizabethtown, and Dixon
803 PM CDT Wed Apr 28 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING...

The Flash Flood Watch continues for

* Portions of southern Illinois...southwest Indiana...western 
  Kentucky and southeast Missouri, including the following areas, in 
  southern Illinois, Alexander, Edwards, Franklin, Gallatin, 
  Hamilton, Hardin, Jackson, Jefferson, Johnson, Massac, Perry IL, 
  Pope, Pulaski, Saline, Union, Wabash, Wayne IL, White and 
  Williamson. In southwest Indiana, Gibson, Pike, Posey, Spencer, 
  Vanderburgh and Warrick. In western Kentucky, Ballard, Carlisle, 
  Crittenden, Daviess, Henderson, Livingston, McCracken, McLean, 
  Union KY and Webster. In southeast Missouri, Bollinger, Butler, 
  Cape Girardeau, Carter, Mississippi, New Madrid, Perry MO, Ripley, 
  Scott, Stoddard and Wayne MO.

* Through Thursday evening

* The potential for several rounds of moderate to heavy rainfall 
  continues through Thursday evening. Rainfall totals of 2 to 4 
  inches remain possible. Locally higher amounts cannot be ruled 
  out. This watch is generally in affect for locations north of a 
  line extending from Doniphan, Missouri to Paducah, Kentucky to 
  Calhoun, Kentucky.

* In addition to the flash flood potential of urban and rural areas, 
  main stem rivers may also be affected out in time. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not attempt to drive across water covered roads. If you come upon 
a flooded road, turn around and find an alternate route.

&&

$$

07
715 
WGUS63 KPAH 290912
FFAPAH

Flood Watch
National Weather Service Paducah KY
412 AM CDT Thu Apr 29 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ003>005-007-010-014-015-
018>020-MOZ076-086-087-100-107>112-114-291715-
/O.CON.KPAH.FF.A.0003.000000T0000Z-210430T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-White-
Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-Hardin-
Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick-
Spencer-Carlisle-Ballard-McCracken-Livingston-Crittenden-Union KY-
Webster-Henderson-Daviess-McLean-Perry MO-Bollinger-Cape Girardeau-
Wayne MO-Carter-Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Murphysboro, Jackson, Doniphan, McLeansboro, 
Calhoun, Fairfield, Petersburg, Charleston, Shawneetown, Carbondale, 
Fort Branch, Piedmont, Vienna, Perryville, Metropolis, Evansville, 
Poseyville, Marble Hill, Van Buren, Herrin, Harrisburg, Mound City, 
Carmi, Jonesboro, Henderson, Cape Girardeau, Mount Vernon, Poplar 
Bluff, Bardwell, Paducah, Smithland, West Frankfort, Boonville, 
Mount Carmel, New Madrid, Albion, Golconda, Pinckneyville, Cairo, 
Sikeston, Bloomfield, Morganfield, Owensboro, Marion, Wickliffe, 
Rockport, Elizabethtown, and Dixon
412 AM CDT Thu Apr 29 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flash Flood Watch continues for

* Portions of southern Illinois...southwest Indiana...western 
  Kentucky and southeast Missouri, including the following areas, in 
  southern Illinois, Alexander, Edwards, Franklin, Gallatin, 
  Hamilton, Hardin, Jackson, Jefferson, Johnson, Massac, Perry IL, 
  Pope, Pulaski, Saline, Union, Wabash, Wayne IL, White and 
  Williamson. In southwest Indiana, Gibson, Pike, Posey, Spencer, 
  Vanderburgh and Warrick. In western Kentucky, Ballard, Carlisle, 
  Crittenden, Daviess, Henderson, Livingston, McCracken, McLean, 
  Union KY and Webster. In southeast Missouri, Bollinger, Butler, 
  Cape Girardeau, Carter, Mississippi, New Madrid, Perry MO, Ripley, 
  Scott, Stoddard and Wayne MO.

* Through this evening

* The potential for moderate to heavy rainfall continues through 
  midday. Additional rainfall totals of one half to one inch remain 
  possible. Locally higher amounts cannot be ruled out. This watch 
  is generally in affect for locations along and north of a line 
  extending from New Madrid, Missouri to Paducah, Kentucky to 
  Calhoun, Kentucky.

* In addition to the flash flood potential of urban and rural areas, 
  some main stem rivers may also be affected with time. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not attempt to drive across water covered roads. If you come upon 
a flooded road, turn around and find an alternate route.

&&

$$

RJP
987 
WGUS63 KPAH 291214
FFAPAH

Flood Watch
National Weather Service Paducah KY
714 AM CDT Thu Apr 29 2021

ILZ075>078-080>082-084-MOZ076-086-087-100-107>109-291315-
/O.CAN.KPAH.FF.A.0003.000000T0000Z-210430T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-Jackson-
Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-Butler-
Including the cities of Perryville, Albion, Murphysboro, Jackson, 
Pinckneyville, Cape Girardeau, McLeansboro, Van Buren, Marble Hill, 
West Frankfort, Fairfield, Poplar Bluff, Doniphan, Carbondale, Mount 
Carmel, Piedmont, and Mount Vernon
714 AM CDT Thu Apr 29 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of southern Illinois and 
southeast Missouri, including the following areas, in southern 
Illinois, Edwards, Franklin, Hamilton, Jackson, Jefferson, Perry IL, 
Wabash and Wayne IL. In southeast Missouri, Bollinger, Butler, Cape 
Girardeau, Carter, Perry MO, Ripley and Wayne MO has been cancelled.

The Flood Watch is cancelled. Any lingering rainfall today is not 
expected to cause concern for flooding in this area.

$$

ILZ083-085>094-INZ081-082-085>088-KYZ003>005-007-010-014-015-018>020-
MOZ110>112-114-292015-
/O.CON.KPAH.FF.A.0003.000000T0000Z-210430T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
White-Williamson-Saline-Gallatin-Union-Johnson-Pope-Hardin-Alexander-
Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer-
Carlisle-Ballard-McCracken-Livingston-Crittenden-Union KY-Webster-
Henderson-Daviess-McLean-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Calhoun, Petersburg, Shawneetown, 
Evansville, Vienna, Metropolis, Poseyville, Herrin, Harrisburg, 
Mound City, Carmi, Jonesboro, Henderson, Bardwell, Paducah, 
Smithland, Fort Branch, Boonville, Charleston, New Madrid, Golconda, 
Cairo, Sikeston, Bloomfield, Morganfield, Owensboro, Marion, 
Wickliffe, Rockport, Elizabethtown, and Dixon
714 AM CDT Thu Apr 29 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

The Flash Flood Watch continues for

* Portions of southern Illinois...southwest Indiana...western 
  Kentucky and southeast Missouri, including the following areas, in 
  southern Illinois, Alexander, Gallatin, Hardin, Johnson, Massac, 
  Pope, Pulaski, Saline, Union, White and Williamson. In southwest 
  Indiana, Gibson, Pike, Posey, Spencer, Vanderburgh and Warrick. In 
  western Kentucky, Ballard, Carlisle, Crittenden, Daviess, 
  Henderson, Livingston, McCracken, McLean, Union KY and Webster. In 
  southeast Missouri, Mississippi, New Madrid, Scott and Stoddard.

* Until 7 PM CDT this evening

* The potential for moderate to heavy rainfall continues through 
  midday. Additional rainfall totals of one half to one inch remain 
  possible. Locally higher amounts cannot be ruled out. This watch 
  is generally in affect for locations along and south of a line 
  from Petersburg, Indiana to Marion, Illinois to Dexter, Missouri, 
  and along and north of a line extending from New Madrid, Missouri 
  to Paducah, Kentucky to Calhoun, Kentucky.

* In addition to the flash flood potential of urban and rural areas, 
  some main stem rivers may also be affected with time. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

&&

$$

RJP
226 
WGUS63 KPAH 291701
FFAPAH

Flood Watch
National Weather Service Paducah KY
1201 PM CDT Thu Apr 29 2021

ILZ083-085>094-INZ081-082-085>088-KYZ003>005-007-010-014-015-018>020-
MOZ110>112-114-291815-
/O.CAN.KPAH.FF.A.0003.000000T0000Z-210430T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
White-Williamson-Saline-Gallatin-Union-Johnson-Pope-Hardin-Alexander-
Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer-
Carlisle-Ballard-McCracken-Livingston-Crittenden-Union KY-Webster-
Henderson-Daviess-McLean-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Calhoun, Petersburg, Shawneetown, 
Evansville, Vienna, Metropolis, Poseyville, Herrin, Harrisburg, 
Mound City, Carmi, Jonesboro, Henderson, Bardwell, Paducah, 
Smithland, Fort Branch, Boonville, Charleston, New Madrid, Golconda, 
Cairo, Sikeston, Bloomfield, Morganfield, Owensboro, Marion, 
Wickliffe, Rockport, Elizabethtown, and Dixon
1201 PM CDT Thu Apr 29 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of southern Illinois...southwest 
Indiana...western Kentucky and southeast Missouri has been cancelled.

The Flood Watch is cancelled. Flooding is no longer expected to pose 
a threat. Please continue to heed remaining road closures.

$$

GREG

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood watch went out at Apr 27, 12:46 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Apr 27, 12:46 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1246 PM CDT Tue Apr 27 2021

.UPDATE...
Issued at 1246 PM CDT Tue Apr 27 2021

Midday update to reflect higher wind gusts and dewpoint plume
working through southeast Illinois and southern Illinois.
Temperature forecast very close, so no adjustments made there.

Issued an Special Weather Statement for gusty winds in excess of
35 mph over southeast MO/southern IL.

Still coordinating and collaborating with surrounding NWS office
on any flood/flash flood potential with upcoming system Wednesday
into Thursday.

See aviation discussion section for 18z Tuesday TAF issuance.

&&

.SHORT TERM...(Today through Thursday night)
Issued at 250 AM CDT Tue Apr 27 2021

Latest upper air charts depict a fairly amplified pattern across the
CONUS, with a ridge across the lower Mississippi valley up into the
Midwest and a trough and associated closed low over the western
states. Over the next 24 hours, the upper level trough will move
eastward, with the closed low ending up over AZ/NM by 12Z Wednesday.

Strong south to southwest flow will continue in the lower levels,
which will keep us warm and breezy again today. However, moisture in
these levels will gradually be increasing throughout the day as it
pushes north northeast into the area from the southern Plains and
the lower Mississippi river valley. This will mean an increase in
overall cloud cover especially by this afternoon, in addition to the
veil of high clouds impacting us now. Went with the 90th percentile
of guidance which puts everyone in the lower 80s. Dew points will
also be on the way up and be in the low 60s everywhere by later
tonight into Wednesday.

Otherwise, the main weather story of the week will be the unsettled
weather pattern that will set up by early tomorrow morning and last
through Thursday. Determining the arrangement of PoPs for Wednesday
has been challenging from the get-go. There are now hints from the
latest NAM, HREF and other CAMs that a mid level disturbance may
provide enough lift for an early morning round of convection, that
may move into parts of southeast MO after 09Z Wednesday and spread
northeast during the morning hours. During the afternoon, a band of
heavier rain has been progged to set up just north and west of our
CWA tied to a front. However, some of this activity could bled into
parts of southeast MO, southern IL and southwest IN while most of
west KY stays mainly dry or with minimal qpf. By and large, the
deterministic models are still trending that way.

During the day on Wednesday, a shortwave trough will move southeast
into the northern Plains and could end up merging with the upper
trough over the central Plains states by Wednesday night, although
models differ on how that evolves with time. However, the end result
will be the same, which is that the upper trough will slowly push
eastward Wednesday night into Thursday, resulting in a prolonged
period of unsettled weather. The consensus continues to be that the
rain will exit our area after midnight on Thursday.

Now, in between that time, we could see training convection, which
could be heavy at times, especially given PWs that peak above the
99th percentile Wednesday night through Thursday. This is also
reflected in the NAEFS mean PW and IVT charts, indicating well above
normal moisture advecting into the region. Right now, on Wednesday
night, the heaviest QPF is likely to fall across parts of southeast
MO, southern IL and southwest IN, with the heavier axis moving east
into west KY during the day on Thursday. Further adjustments to
amounts and placement of the heavier QPF will be continually made
over the next 24-36 hours, but 1.5 to 3.5 inches of rain appear
likely with this event, with the higher totals across our northern
and western counties. This axis is likely to pivot/shift as we
obtain a better idea on the progression of this system. Should be
enough instability for some thunderstorm activity, but at this time,
any severe weather probabilities should be low as lapse rates will
be weak, although wind shear does improve by Thursday.

.LONG TERM...(Friday through Monday)
Issued at 250 AM CDT Tue Apr 27 2021

Relatively few forecast concerns are found with this morning's long
term part of the forecast. The main question is whether the chance
for rain will return by late Sunday into Monday. Forecast confidence
starts off higher than average, but decreases to about average early
next week with less model agreement.

In the wake of the mid week system, dry conditions are forecast from
Friday into the weekend as high pressure takes control. In the upper
levels, a western ridge and eastern trough should yield northwest
flow across the forecast area initially. The upper flow is forecast
to flatten by late in the weekend, then turn more southwesterly
early next week as a western trough and eastern ridge develop.

The main uncertainty in the forecast goes all the way back to the
phasing of northern and southern stream energy in the short term. By
Friday, the deterministic GFS has both streams phased and sweeps the
energy east into the Atlantic over the weekend. Meanwhile, both the
deterministic CMC and ECMWF maintain separate northern and southern
streams, holding the southern stream low over northern Mexico and
Texas through Sunday. This energy then pivots northeast towards the
area to result in the return of rain by Sunday night and Monday.
None of the GEFS ensemble members appear to show this scenario. And
given the very low precipitation probabilities represented by the
NBM, we're inclined to lean towards the drier GFS solution at this
time, with only a slight chance of showers returning by Monday.

Temperatures will start off the long term below normal, but then
moderate to above normal over the weekend and into early next week.
Highs are forecast to warm from the middle and upper 60s on Friday
back to near 80 degrees by Sunday and Monday. Lows should warm from
the 40s Friday night back to near 60 by Sunday night and Monday
night.&&

.AVIATION...
Issued at 250 AM CDT Tue Apr 27 2021

There will be a persistent south-southwesterly wind through the 24
hour TAF period. Overnight the wind speeds are forecast to stay
below 12 knots most of the time, but should increase after daybreak
to around 15 knots sustained, with gusts 20 to 25 knots from mid
morning throughout the afternoon, and will diminish somewhat in the
evening. Skies should remain generally partly cloudy through much of
the day, before clouding up from the west late in the TAF period
ahead of a wetter pattern on the way. However, conditions should
remain VFR through 06Z Wed.

&&

.AVIATION...
Issued at 1246 pm CDT Tue Apr 27 2021

Anticpate the ceilings below 3-4kft agl over northeast AR (west of
the bootheel) will mix out before reaching west of KCGI this
afternoon. Anticipate a sharp drop into the lower MVFR to upper
IFR ceilings at KPAH and KCGI after midnight, spreading northeast
to KMVN, KEVV, and KOWB after 12z Wednesday. Given the waves of
convective activity, the lower MVFR ceilings will be interspersed
with VFR ceilings after 12z. There is some potential for LLWS near
KMVN between 03z-06z tonight.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

UPDATE...Smith
AVIATION...Smith
Hazardous weather outlook, Apr 27, 3:39 AM CDT, 11 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
339 AM CDT Tue Apr 27 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-281000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
339 AM CDT Tue Apr 27 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Showers and thunderstorms are expected Wednesday through Thursday.
Some of the storms could produce locally heavy rainfall and
isolated flooding, especially across parts of southeast Missouri,
southern Illinois and southwest Indiana.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Apr 27, 11:28 AM CDT, 3 hours 43 minutes before
Special Weather Statement
National Weather Service PADUCAH KY
1128 AM CDT Tue Apr 27 2021

ILZ075>078-080>086-088-089-092-093-MOZ076-086-087-100-109>112-114-
272215-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Union-Johnson-Alexander-Pulaski-
Perry MO-Bollinger-Cape Girardeau-Wayne MO-Butler-Stoddard-Scott-
Mississippi-New Madrid-
Including the cities of Mount Vernon, Fairfield, Albion,
Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi,
Carbondale, Murphysboro, Herrin, Harrisburg, Jonesboro, Vienna,
Cairo, Mound City, Perryville, Marble Hill, Cape Girardeau,
Jackson, Piedmont, Poplar Bluff, Bloomfield, Sikeston,
Charleston, and New Madrid
1128 AM CDT Tue Apr 27 2021

...Southerly Wind Gusts near 35 MPH this Afternoon...

For residents and travelers across southeast Missouri and southern
Illinois, look for occasional gusts near 35 mph. A few locations,
especially in southern Illinois, may even see gusts to 40 mph.

These gusts may cause difficulty for those driving on west to east
oriented roadways with high profile vehicles. Some loose objects
left outdoors may be tossed around.

In addition, if you are traveling out on area lakes and rivers, be
watchful for the development of choppy waves and whitecaps on the
water. This may impact your ability to control your watercraft
safely.

The greatest likelihood of seeing gusty winds in excess of 35 mph
will be from Noon through 5 PM CDT today. The winds should
gradually diminish toward sunset.

Smith

Nearby

Flash Flood Watches in Illinois, 2021Flash Flood Watches in Missouri, 2021Flash Flood Watches in Kentucky, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.